Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2009, 7:39 PM MDT for Lincoln County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 12, 2009, 8:18 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:04 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 130139
SVRBOU
COC073-130230-
/O.NEW.KBOU.SV.W.0037.090613T0139Z-090613T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 830 PM MDT
* AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF PUNKIN CENTER...OR 32 MILES
SOUTH OF LIMON...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
CENTER AND KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3864 10353 3875 10383 3881 10386 3887 10384
3887 10372 3888 10372 3889 10350 3879 10343
TIME...MOT...LOC 0139Z 275DEG 18KT 3881 10381
$$
GIMMESTAD1 follow-up statement
000
WWUS55 KBOU 130218
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
818 PM MDT FRI JUN 12 2009
COC073-130227-
/O.CAN.KBOU.SV.W.0037.000000T0000Z-090613T0230Z/
LINCOLN CO-
818 PM MDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. STORMS MOVING ACROSS
SOUTHERN LINCOLN COUNTY WILL STILL PRODUCE SMALL HAIL AND BRIEF
HEAVY RAIN THROUGH 9 PM.
LAT...LON 3864 10353 3875 10383 3881 10386 3887 10384
3887 10372 3888 10372 3889 10350 3879 10343
TIME...MOT...LOC 0217Z 275DEG 18KT 3879 10357
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:10 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 3:10 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI JUN 12 2009 .SHORT TERM...TEMPERATURES ON THE PLAINS HAVE ONLY RISEN TO THE LOWER 70S...SHORT OF THE CONVECTIVE TEMPERATURE FOR THE MOST PART. EXCEPTIONS TO THIS ARE ON THE PALMER DIVIDE WHERE WEAK CONVECTION HAS BEEN DEVELOPING. MID LEVEL SUBSIDENCE ASSOCIATED WITH THE WEAK RIDGING ALOFT OVER THE STATE APPEARS THAT IT WILL HOLD MOST SHOWER ACTIVITY IN CHECK THROUGH THE EVENING. HAVE HELD ON TO 10-20 PERCENT POPS THROUGH ABOUT 05Z IN CASE OUTFLOW BOUNDARY INTERACTION GETS STRONG ENOUGH TO INITIATE ADDITIONAL SHOWERS. OVERNIGHT... EASTERLY LOW LEVEL WINDS WILL BE SHIFTING TO THE SOUTHEAST AND STRENGTHENING...HELPING TO HOLD THE LOW LEVEL MOISTURE OVER THE REGION. LOW LEVEL MOISTURE IS FORECAST TO INCREASE AGAIN ON SATURDAY WHILE SOUTHEASTERLIES ALSO CONTINUE. SHEAR PROFILES AND THERMODYNAMIC PROFILES WILL BECOME MORE FAVORABLE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS BY AFTERNOON. MODEL SOUNDINGS FROM THE NAM AT KDEN SHOW 1900 J/KG OF CAPE AT 21Z USING A PARCEL OF 75/53. STORM PREDICTION CENTER HAS NORTHEAST COLORADO UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND I CANT ARGUE WITH THAT. THE KEY QUESTION WILL BE IF WE REACH TEMPERATURES IN THE MID 70S LIKE MOS GUIDANCE SAYS. HOWEVER...WITH THE IMPROVING SHEAR PROFILES THROUGH THE DAY...WARM TEMPERATURES MAY NOT BE THE MOST IMPORTANT PART OF THE DAY. .LONG TERM...SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE CENTRAL ROCKIES THROUGH MONDAY AS AN UPPER LEVEL TROUGH REMAINS OFF THE SOUTHERN CALIFORNIA COAST AND A RIDGE STAYS OVER THE CENTRAL PLAINS. THIS TROUGH WILL KICK OUT WEAK SHORT WAVES THAT WILL HELP PRODUCE AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH MONDAY. DEW POINTS WILL STAY IN THE MID 40S TO MID 50S WITH CAPES OF 500-1500 J/KG. BECAUSE OF THE MOISTURE...INSTABILITY AND LIFT...WILL HAVE 30-50 POPS FOR EACH AFTERNOON AND EVENING. AN EASTERLY SURFACE FLOW WILL BE RESPONSIBLE FOR BRINGING THE LOW LEVEL MOISTURE AND CONTINUED COOL TEMPERATURES. THE UPPER LEVEL TROUGH OFF THE CALIFORNIA COAST WILL STRENGTHEN AND DIG SOUTH ON TUESDAY. THIS WILL INDUCE RIDGING OVER THE CENTRAL ROCKIES. THE RIDGING WILL CONTINUE WEDNESDAY AND THEN BE FLATTENED THURSDAY BY A TROUGH IN THE NORTHERN STREAM MOVING A THE NORTHERN ROCKIES. MODELS INDICATE THIS FLAT RIDGE WILL ONLY LAST ONE DAY AND REBUILD FOR FRIDAY. TEMPERATURES TUESDAY THROUGH FRIDAY WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL. BOTH THE GFS AND ECMWF HANG ONTO THE LOW LEVEL MOISTURE AND INSTABILITY OVER NORTHEAST COLORADO UNDER THIS PATTERN. DONT EXPECT WIDESPREAD THUNDERSTORM ACTIVITY THAT WE HAVE BEEN SEEN BECAUSE OF THE LACK OF A SHORT WAVE. BUT STILL CANT RULE OUT CONVECTION ON ANY GIVEN DAY. THEREFORE WILL HAVE SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING TUESDAY THROUGH FRIDAY. && .AVIATION...THREAT OF EVENING THUNDERSTORMS NOW APPEARS TO BE LIMITED DUE TO A LACK OF SIGNIFICANT SURFACE WARMING. HOWEVER...A STRAY STORM IS STILL POSSIBLE IF OUTFLOW FROM THUNDERSTORMS OVER THE PALMER DIVIDE BECOMES STRONG ENOUGH TO INITIATE CONVECTION. OVERNIGHT...TYPICAL DRAINAGE WINDS SHOULD PREVAIL...HELPING TO MINIMIZE THE DEVELOPMENT OF ANY FOG. VFR CIGS AND VSBYS SHOULD PREVAIL THROUGH SATURDAY MORNING. ON SATURDAY...SOUTHEASTERLY LOW LEVEL FLOW WILL INCREASE WITH MOISTURE AND INSTABILITY STRENGTHENING THROUGH THE DAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE DENVER METRO AREA FOR THE AFTERNOON HOURS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KDRBY/MEIER
Hazardous weather outlook, Jun 12, 11:01 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT FRI JUN 12 2009 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AGAIN THIS AFTERNOON...THEN SPREAD OVER THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. A WEAK RIDGE OF HIGH PRESSURE MOVING OVER THE STATE TODAY IS EXPECTED TO DIMINISH THE INTENSITY OF THUNDERSTORMS RELATIVE TO EARLIER THIS WEEK. HOWEVER...AMPLE HEATING AND SUFFICIENT MOISTURE WILL RESULT IN SCATTERED COVERAGE OF STORMS BY LATE IN THE DAY. AN ISOLATED SEVERE STORM IS STILL POSSIBLE WITH HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSTABLE AIR WILL CONTINUE TO FLOW UP FROM THE DESERT SOUTHWEST THIS WEEKEND AND NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY WITH SOME STORMS ON THE PLAINS POSSIBLY BECOMING SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/MEIER
In the hours before
Special weather statement, Jun 12, 3:25 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT FRI JUN 12 2009
COZ041-046-047-122215-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
325 PM MDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
CENTRAL LINCOLN COUNTY
EAST CENTRAL ELBERT COUNTY
AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL. THIS STORM WAS
LOCATED NEAR SIMLA...OR 23 MILES WEST OF LIMON...MOVING EAST AT 10
MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA AND
MATHESON.
LAT...LON 3903 10405 3911 10405 3911 10406 3912 10406
3913 10421 3925 10417 3921 10365 3895 10373
TIME...MOT...LOC 2124Z 283DEG 11KT 3915 10408Local storm report, Jun 12, 4:28 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 1 SSW LAFAYETTE 39.99N 105.10W
06/12/2009 M0.75 INCH BOULDER CO TRAINED SPOTTER
0350 PM HAIL 3 NW SUPERIOR 39.96N 105.20W
06/12/2009 M0.88 INCH BOULDER CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 12, 5:40 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 8 NNE PUNKIN CENTER 38.96N 103.64W
06/12/2009 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0359 PM HAIL 1 SSW LAFAYETTE 39.99N 105.10W
06/12/2009 M0.75 INCH BOULDER CO TRAINED SPOTTER
0350 PM HAIL 3 NW SUPERIOR 39.96N 105.20W
06/12/2009 M0.88 INCH BOULDER CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:51 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 39 min |
| Jun 13, 3:06 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Jefferson, Weld | 29 min |
| Jun 13, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 30 min |
| Jun 13, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 57 min |
| Jun 13, 5:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.